News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Arrhythmias

Question: Heart Palpitation & Chest Pain


 chochettes - Fri Jan 04, 2008 6:31 am

I have been having this chest pain for over 2 weeks and also skipped beat most of the time. I have gone to see a doctor and did a blood test for thyroid, potassium, sodium count. Also a chest x-ray. It seems that everything is ok and the doctor said my health is in good condition. Maybe the chest pain and palpitation are caused by stress and anxiety.
My concern is, is it related to the supplement that I took since 2 months ago? The supplement is for metabolism booster and energy. It contains these items:
Calcium, dried green tea extract, dried ginger extract, dried theobroma cacao extract, dried yerba mate extract,celery, fennel, licorice, marshmallow, parsley, suma, dried cinnamon extract, alfalfa and caffeine ( 80 mg from natural caffeine & 4 mg from herbal blend).
I have stopped taking this supllement 2 weeks ago after I experienced the chest pain and the skipped beat. Is there any medication to stop the skipped beat? Please advice since the palpitation and chest pain really bothers me right now.
 Dr. A. Madia - Sun Mar 02, 2008 6:42 am

User avatar Hi,

The herbal supplement that you have been taking contains theobromine and caffeine as per your question. Both of these substances are known to stimulate the heart and cause premature atrial contractions [PAC]. These PACs are mostly benign but they do cause a sensation of palpitation in a person.

In addition liquorice has a tendency to cause high blood pressure.

Now that you have stopped the supplement, the effect is bound to ware off. However it is advisable to see your physician and if he feels so get an EKG done.

Apurva.
 chochettes - Mon Mar 24, 2008 11:35 pm

Hello Dr. Madia,
Thanks for your advice. The chest pain and palpitation has stop after 1 month I stop taking the supplements. So, I believe the supplement's ingredients was the cause for my chect pain and heart palpitation.

I am so glad and happy that the palpitation stopped since I'm so worried about it. Now, I have to be cautious before taking any supplements.

Chochettes

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here